Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 1, NWS Las Vegas, NV

January 4, 2014Mohave County, Arizona; San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Jan 4, 2014, 3:13 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Jan 5, 2014, 8:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2014, 3:13 PM MST (22:13 UTC)
In effect from
Jan 5, 2014, 8:00 AM MST
Expired
Jan 5, 2014, 6:20 PM MST
In force
10 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2014-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2014-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2698 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WWUS75 KVEF 042213
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
213 PM PST SAT JAN 4 2014

.NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT TONIGHT AND ARE
EXPECTED TO BE STRONG AND GUSTY DOWN THE COLORADO RIVER VALLEY
SUNDAY INTO SUNDAY EVENING SOUTH OF WILLOW BEACH.

AZZ002-036-CAZ527-NVZ021-051200-
/O.NEW.KVEF.WI.Y.0001.140105T1500Z-140106T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
213 PM PST SAT JAN 4 2014 /313 PM MST SAT JAN 4 2014/

...WIND ADVISORY IN EFFECT FROM 7 AM PST /8 AM MST/ TO 7 PM PST
/8 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO
RIVER VALLEY...WHICH IS IN EFFECT FROM 7 AM PST /8 AM MST/ TO 7 PM
PST /8 PM MST/ SUNDAY.

* WINDS: NORTH 20 TO 35 WITH GUSTS UP TO 45 MPH SOUTH OF WILLOW
  BEACH. WINDS ON LAKE MEAD WILL BE IN THE 10 TO 20 MPH RANGE.

* TIMING: WINDS INCREASING TONIGHT WITH THE STRONGEST WINDS AFTER
  ABOUT 7 AM PDT SUNDAY. WINDS WILL DECREASE SOMEWHAT BY 7 PM PDT.

* LOCATIONS: LAKE MOHAVE...KATHERINE LANDING...LAUGHLIN...BULLHEAD
  CITY...NEEDLES.

* IMPACTS: STRONG CROSSWINDS WILL AFFECT TRAVEL ON EAST WEST ROADS
  SUCH AS INTERSTATE 40...NEVADA HIGHWAY 163 AND ARIZONA HIGHWAY 68.
  CHOPPY WATERS COULD CAPSIZE BOATS OR OTHER PERSONAL WATERCRAFT.
  LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS SHOULD BE
  SECURED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
982 
WWUS75 KVEF 042223 CCA
NPWVEF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
222 PM PST SAT JAN 4 2014

.NORTHERLY WINDS WILL DEVELOP BEHIND A COLD FRONT TONIGHT AND ARE
EXPECTED TO BE STRONG AND GUSTY DOWN THE COLORADO RIVER VALLEY
SUNDAY INTO SUNDAY EVENING SOUTH OF WILLOW BEACH.

AZZ002-036-CAZ527-NVZ021-051230-
/O.COR.KVEF.WI.Y.0001.140105T1500Z-140106T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
222 PM PST SAT JAN 4 2014 /322 PM MST SAT JAN 4 2014/

...WIND ADVISORY IN EFFECT FROM 7 AM PST /8 AM MST/ TO 7 PM PST
/8 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO
RIVER VALLEY...WHICH IS IN EFFECT FROM 7 AM PST /8 AM MST/ TO 7 PM
PST /8 PM MST/ SUNDAY.

* WINDS: NORTH 20 TO 35 WITH GUSTS UP TO 45 MPH SOUTH OF WILLOW
  BEACH. WINDS ON LAKE MEAD WILL BE IN THE 10 TO 20 MPH RANGE.

* TIMING: WINDS INCREASING TONIGHT WITH THE STRONGEST WINDS AFTER
  ABOUT 7 AM PST SUNDAY. WINDS WILL DECREASE SOMEWHAT BY 7 PM PST.

* LOCATIONS: LAKE MOHAVE...KATHERINE LANDING...LAUGHLIN...BULLHEAD
  CITY...NEEDLES.

* IMPACTS: STRONG CROSSWINDS WILL AFFECT TRAVEL ON EAST WEST ROADS
  SUCH AS INTERSTATE 40...NEVADA HIGHWAY 163 AND ARIZONA HIGHWAY 68.
  CHOPPY WATERS COULD CAPSIZE BOATS OR OTHER PERSONAL WATERCRAFT.
  LOOSE OBJECTS OUTSIDE INCLUDING CHRISTMAS DECORATIONS SHOULD BE
  SECURED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
295 
WWUS75 KVEF 051008
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
208 AM PST SUN JAN 5 2014

.NORTHERLY WINDS ARE EXPECTED TO INCREASE AND BE STRONG AND GUSTY
DOWN THE COLORADO RIVER VALLEY TODAY INTO TONIGHT SOUTH OF WILLOW
BEACH.

AZZ002-036-CAZ527-NVZ021-051800-
/O.CON.KVEF.WI.Y.0001.140105T1500Z-140106T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
208 AM PST SUN JAN 5 2014 /308 AM MST SUN JAN 5 2014/

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST /8 AM MST/ THIS
MORNING TO 7 PM PST /8 PM MST/ THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST /8 AM MST/ THIS
MORNING TO 7 PM PST /8 PM MST/ THIS EVENING FOR THE LAKE MEAD
NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY.

* WINDS: NORTH 20 TO 35 WITH GUSTS UP TO 45 MPH SOUTH OF WILLOW 
  BEACH. WINDS ON LAKE MEAD WILL BE IN THE 10 TO 20 MPH RANGE. 

* TIMING: STRONGEST WINDS ARE EXPECTED AFTER ABOUT 7 AM PST TODAY
  AND ARE EXPECTED TO DECREASE SOMEWHAT BY 7 PM PST THIS EVENING.

* LOCATIONS: LAKE MOHAVE...KATHERINE LANDING...LAUGHLIN...
  BULLHEAD CITY...NEEDLES. 

* IMPACTS: STRONG CROSSWINDS WILL AFFECT TRAVEL ON EAST WEST 
  ROADS SUCH AS INTERSTATE 40...NEVADA HIGHWAY 163 AND ARIZONA 
  HIGHWAY 68. CHOPPY WATERS COULD CAPSIZE BOATS OR OTHER 
  PERSONAL WATERCRAFT. LOOSE OBJECTS OUTSIDE INCLUDING 
  CHRISTMAS DECORATIONS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

ASG
752 
WWUS75 KVEF 051441
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
641 AM PST SUN JAN 5 2014

.NORTHERLY WINDS ARE EXPECTED TO INCREASE AND BE STRONG AND GUSTY
DOWN THE COLORADO RIVER VALLEY TODAY INTO TONIGHT SOUTH OF WILLOW
BEACH.

AZZ002-036-CAZ527-NVZ021-060300-
/O.CON.KVEF.WI.Y.0001.140105T1500Z-140106T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
641 AM PST SUN JAN 5 2014 /741 AM MST SUN JAN 5 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE COLORADO RIVER VALLEY UNTIL
7 PM PST /8 PM MST/ THIS EVENING.

* WINDS: NORTH 20 TO 35 WITH GUSTS UP TO 45 MPH SOUTH OF WILLOW 
  BEACH. WINDS ON LAKE MEAD WILL BE IN THE 10 TO 20 MPH RANGE. 

* TIMING: WINDS WILL INCREASE THIS MORNING...PEAK IN THE
  AFTERNOON...AND DECREASE A LITTLE THIS EVENING. SOME AREAS MAY SEE
  WINDY CONDITIONS AGAIN ON MONDAY.

* LOCATIONS: LAKE MOHAVE...KATHERINE LANDING...LAUGHLIN... 
  BULLHEAD CITY...NEEDLES.

* IMPACTS: STRONG CROSSWINDS WILL AFFECT TRAVEL ON EAST WEST 
  ROADS SUCH AS INTERSTATE 40...NEVADA HIGHWAY 163 AND ARIZONA 
  HIGHWAY 68. CHOPPY WATERS COULD CAPSIZE BOATS OR OTHER 
  PERSONAL WATERCRAFT. LOOSE OBJECTS OUTSIDE INCLUDING 
  CHRISTMAS DECORATIONS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

MORGAN
759 
WWUS75 KVEF 052235
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
235 PM PST SUN JAN 5 2014

.GUSTY NORTHERLY WINDS WILL CONTINUE SOUTH OF WILLOW BEACH THIS
AFTERNOON BEFORE DECREASING THIS EVENING.

AZZ002-036-CAZ527-NVZ021-060300-
/O.CON.KVEF.WI.Y.0001.000000T0000Z-140106T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
235 PM PST SUN JAN 5 2014 /335 PM MST SUN JAN 5 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE COLORADO RIVER VALLEY UNTIL
7 PM PST /8 PM MST/ THIS EVENING.

* WINDS: NORTH 20 TO 35 WITH GUSTS UP TO 45 MPH SOUTH OF WILLOW 
  BEACH. WINDS ON LAKE MEAD WILL BE IN THE 10 TO 20 MPH RANGE. 

* TIMING: GUSTY WINDS WILL CONTINUE THIS AFTERNOON BEFORE
  DECREASING THIS EVENING. SOME AREAS MAY SEE WINDY CONDITIONS AGAIN
  ON MONDAY.

* LOCATIONS: LAKE MOHAVE...KATHERINE LANDING...LAUGHLIN... 
  BULLHEAD CITY...NEEDLES.

* IMPACTS: STRONG CROSSWINDS WILL AFFECT TRAVEL ON EAST WEST 
  ROADS SUCH AS INTERSTATE 40...NEVADA HIGHWAY 163 AND ARIZONA 
  HIGHWAY 68. CHOPPY WATERS COULD CAPSIZE BOATS OR OTHER 
  PERSONAL WATERCRAFT. LOOSE OBJECTS OUTSIDE INCLUDING 
  CHRISTMAS DECORATIONS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
523 
WWUS75 KVEF 060120
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
520 PM PST SUN JAN 5 2014

AZZ002-036-CAZ527-NVZ021-060230-
/O.CAN.KVEF.WI.Y.0001.000000T0000Z-140106T0300Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
520 PM PST SUN JAN 5 2014 /620 PM MST SUN JAN 5 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE COLORADO RIVER VALLEY. 

WIND SPEEDS IN THE COLORADO RIVER VALLEY HAVE DROPPED BELOW ADVISORY
LEVELS...HOWEVER LOCALLY GUSTY WINDS COULD STILL BE SEEN AT TIMES
THIS EVENING DOWN THE COLORADO RIVER VALLEY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 4, 9:35 AM MST, 5 hours 38 minutes earlier.

Area forecast discussion, Jan 4, 9:35 AM MST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
835 AM PST SAT JAN 4 2014

.SYNOPSIS...A WEAK DISTURBANCE MOVING THROUGH THE REGION WILL BRING
AN INCREASE IN NORTHERLY WINDS THIS AFTERNOON THROUGH SUNDAY.
COOLER TEMPERATURES WILL ALSO BE FELT SUNDAY ACROSS THE AREA. HIGH
PRESSURE WILL TRAVERSE THE AREA MONDAY INTO TUESDAY FOLLOWED BY A
COUPLE OF UPPER LEVEL DISTURBANCES. THESE DISTURBANCES MAY BRING
SOME SHOWERS TO THE AREA WEDNESDAY THROUGH THURSDAY.
&&

.UPDATE...MADE SOME MINOR ADJUSTMENTS TO WIND FORECAST
TODAY...INCREASING THEM A BIT UP NORTH WHERE THE FRONT HAS ALREADY
PASSED. ALSO DELAYED THE INCREASE IN NORTH WINDS DOWN THE RIVER
TODAY BASED ON LATEST GUIDANCE. STILL LOOKING AT A GOOD POSSIBILITY
OF ISSUING A LAKE WIND OR WIND ADVISORY FOR THE COLORADO RIVER
VALLEY FOR TOMORROW. WILL MAKE THAT CALL WITH THE AFTERNOON FORECAST
PACKAGE.
&&

.AVIATION...FOR MCCARRAN...GENERALLY LIGHT WINDS THROUGH EARLY THIS
AFTERNOON. A COLD FRONT WILL BRING A PUSH OF NORTHEAST WINDS ROUGHLY
AROUND 2 PM TODAY WITH NORTHEAST WINDS 6-10 KTS CONTINUING INTO
TONIGHT. GENERALLY CLEAR SKIES THROUGH TONIGHT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NORTH TO NORTHEAST WINDS WILL SPREAD SOUTH ACROSS THE
AREA TODAY AND TONIGHT BEHIND A COLD FRONT WITH SPEEDS MAINLY 5-15
KTS. THE EXCEPTION WILL BE THE COLORADO RIVER VALLEY WHERE WINDS MAY
INCREASE TO AROUND 20-30 KTS BY SUNDAY MORNING. SCT-BKN HIGH CLOUDS
FAR SOUTH TODAY OTHERWISE GENERALLY CLEAR SKIES THROUGH TONIGHT.
&&

.PREV DISCUSSION...
215 AM PST SAT JAN 4 2014

.SHORT TERM...BATCH OF HIGH CLOUDS STILL HANGING ON OVER THE
SOUTHERN THIRD OF THE CWA THIS MORNING AND WILL LIKELY HANG AROUND
THROUGH AT LEAST MID MORNING BEFORE BEING PUSHED SOUTH. A
DISTURBANCE MOVING THROUGH UTAH TODAY WILL HELP PUSH A WEAK COLD
FRONT THROUGH THE CWA TODAY. LOCALLY BREEZY CONDITIONS WILL DEVELOP
BEHIND THE FRONT...BUT THE STRONGEST WINDS ARE EXPECTED TO OCCUR
DOWN THE COLORADO RIVER. AS SURFACE HIGH PRESSURE SETS UP OVER
NORTHERN NEVADA TONIGHT AND SUNDAY THIS WILL INCREASE THE GRADIENT
ACROSS THE SOUTHERN PORTIONS OF THE CWA AND BRING GUSTY NORTH WINDS
DOWN THE COLORADO RIVER VALLEY BEGINNING LATE TONIGHT THROUGH
SUNDAY. WIND SPEEDS APPROACHING 40 MPH WILL BE POSSIBLE AND LAKE
WIND OR GENERAL WIND ADVISORIES MAY BE NEEDED. WILL LET THE DAY
SHIFT TAKE ONE MORE LOOK AND MAKE THE FINAL CALL. TEMPERATURES WILL
REMAIN SEVERAL DEGREES ABOVE NORMAL TODAY...BUT WILL DROP AROUND
7-10 DEGREES ON SUNDAY AS THE COOLER AIR ADVECTS INTO THE REGION.
TEMPERATURES WILL REBOUND A COUPLE OF DEGREES ON MONDAY WHICH WILL
PUT THEM SLIGHTLY ABOVE NORMAL. NO PRECIPITATION IS EXPECTED DURING
THE SHORT TERM.

.LONG TERM...TUESDAY THROUGH FRIDAY...MODEL TO MODEL AND RUN TO RUN
CONTINUITY CONTINUE TO SUFFER. 00Z RUNS AGREE REASONABLY WELL ON A
WEAK LEADING SHORTWAVE TROUGH PASSING THROUGH NEVADA TUESDAY NIGHT
WITH ENOUGH MOISTURE TO JUSTIFY A SLIGHT CHANCE OF SHOWERS OVER THE
MOUNTAINS. AFTER A BRIEF RESPITE WEDNESDAY AND WEDNESDAY NIGHT...THE
NEXT WAVE APPROACHES THE NORTHWEST COAST...AND MODEL AGREEMENT
VANISHES. BY THURSDAY THE ECMWF SHOWS A DEEPENING TROUGH OVER THE
GREAT BASIN...WHILE THE GFS SHOWS IT STILL HANGING BACK OVER THE
PACIFIC NORTHWEST. THERE IS SOME AGREEMENT ON THE WAVE AMPLIFYING AS
IT MOVES THROUGH THE WEST THURSDAY NIGHT AND FRIDAY...WITH TIMING
DIFFERENCES AS NOTED ABOVE...AND ALSO A TREND TOWARD MORE OF A DRY
INSIDE SLIDER AS COMPARED TO THE WETTER AND FARTHER WEST SOLUTIONS
LAST NIGHT. CONFIDENCE IS WAY TOO LOW TO JUMP ONTO ANY ONE SOLUTION.
THEREFORE...MADE ONLY MINOR MODIFICATIONS TO THE PREVIOUS FORECAST.
BOTTOM LINE WILL BE A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS MAINLY
OVER THE MOUNTAINS AS INDIVIDUAL SHORTWAVE TROUGHS PASS
THROUGH...TEMPERATURES PRETTY CLOSE TO NORMAL THROUGH THE
PERIOD...AND A POSSIBILITY OF A NORTH WIND EVENT NEXT WEEKEND IF THE
INSIDE SLIDER SOLUTION VERIFIES...BUT AGAIN CONFIDENCE IS VERY LOW.
&&

VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE/AVIATION...HARRISON
PREV DISCUSSION...GORELOW/MORGAN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jan 4, 3:42 AM MST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 AM PST SAT JAN 4 2014

AZZ002-036-CAZ527-NVZ021-050800-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
242 AM PST SAT JAN 4 2014 /342 AM MST SAT JAN 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NORTH WINDS WILL INCREASE THIS EVENING AND TONIGHT AS A COLD FRONT
PASSES THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NORTH WINDS WILL PEAK SUNDAY...AND WIND ADVISORIES MAY BE NEEDED.
BREEZY CONDITIONS WILL LINGER THROUGH MONDAY...THEN HAZARDOUS
WEATHER IS NOT LIKELY TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

AZZ001-003-CAZ519>526-NVZ014>020-022-050800-
NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
242 AM PST SAT JAN 4 2014 /342 AM MST SAT JAN 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NORTH WINDS WILL INCREASE THIS AFTERNOON AND TONIGHT AS A COLD FRONT
PASSES THROUGH THE REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NORTH WINDS WILL PEAK ON SUNDAY IN MOST AREAS. HAZARDOUS WEATHER IS
NOT LIKELY MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.

MORGAN

Nearby

Wind Advisories in Arizona, 2014Wind Advisories in California, 2014Wind Advisories in Nevada, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.